MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL GUIDE OFFSET FISH M 2.9MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. DRILL GUIDE OFFSET FISH M 2.9MM; ACCESSORIES,ARTHROSCOPIC
Catalog Number 72201391
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during an arthroscopy procedure for shoulder instability, when placing the anchor, the surgeon used the drill inside the drill guide offset fish m 2.9mm, removed the drill and inserted the anchor, impacting the anchor.He went almost to the end, but it was missing 1 centimeter and when comparing the 2 guides, it was noticed that one was larger than the other.Surgery was completed with a beveled back-up guide.There was no surgical delay, and no further complications were reported.
 
Additional Manufacturer Narrative
H11: h3, h6: the reported device was not received for evaluation.However, an evaluation of the images provided by the customer showed two devices: the reported device, a drill guide offset fish mouth tip (72201391, lot 50352897) positioned next to a drill guide spike tip (72201388).The reported device (72201391) seems longer than the drill guide spike tip, however at the end of the shaft where the handle initiates, there are some wear lines mask.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the device specifications found that the length of the guide shaft is specified to be 6.00 in and the complete device (shaft + handle) to be 10.35 in.During the investigation, it was not possible to identify a definitive root cause as the devices was not returned for evaluation; however, due to the wear line mark observed on the shaft, it was concluded that potential causes for the reported event include damage and/or degradation of the device.The wear line mark may indicate a recessed or loose shaft within the handle, which could explain the difference in length observed between the devices.Based on this investigation, a corrective action is not indicated.

Brand Name
DRILL GUIDE OFFSET FISH M 2.9MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key22002711
Report Number1219602-2025-01107
Device Sequence Number17958551
Product Code NBH
UDI-Device Identifier03596010595485
UDI-Public3596010595485
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201391
Device Lot Number50352897
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer07/04/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date07/08/2025
Date Device Manufactured10/27/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age26 YR
Patient SexMale